Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|angelburn - Sat Nov 15, 2003 11:26 pm|
Three weeks ago I began taking Ortho-Tricyclen 28. Several days later I began taking herbal breast enhancement pills containing Fenugreek, Wild Yam, Saw Palmetto, and Fennel Seed. I have been bleeding off and on for the last two weeks (but I'm not scheduled to start my period for 2 more days). Sometimes I could classify the bleeding as "spotting", but other times it has been quite heavy (with small clots). Is this bleeding normal ( I know spotting can occur when beginning bcp's) or could the herbal supplements I am taking be clashing with the bcp's somehow? Should I contact my regular gynocoligist? Thanks.
|Dr. Tamer Fouad - Mon Nov 17, 2003 11:49 am|
Saw Palmeto should not be taken with OrthoTricyclen. THere is a drug interaction between them. I think you should inform your gynecologsit about the bleeding.
|kce84 - Fri Apr 02, 2004 2:02 pm|
i understand that you cannot put bcp's and st johns wort together, yet before i was taking the pill i was taking the herb for mood enhancement... i was just wondering what would happen if i took the two together (i do not plan on it however, this is strictly curiosity). thanks for your time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.